Texas, 2005

Damaging Wind in Texas, May 25, 2005

May 25, 2005 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 25, 2:30 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, May 25, 2:30 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CDT WED MAY 25 2005

.DISCUSSION...
MCS CONTINUING TO TREK SE AND TRAILING EDGE EXPECTED TO BRUSH NE
ZONES. SEE WOU2. COOL OUTFLOW WINDS RUSHING SE TOWARD REGION
WHERE TEMPS ARE AROUND 90 DEGREES. BOTH GFS AND ETA ADVERTISING
MCS DEVELOPING TONIGHT OVER N TX AND THEN MOVING SOUTH TO THE HILL
COUNTRY. THICKNESS VALUES DROPPING NEXT SEVERAL DAYS AS UPPER RIDGE
RETREATS. INCREASING POPS WILL BE IN FCST AS A SERIES OF UPPER
LEVEL IMPULSES MOVES ACROSS IN THE NW FLOW. ANY DEVELOPING MCS
NEXT TWO DAYS WILL HARD TO PINPOINT BUT IT APPEARS THAT A WEAK
BOUNDARY WILL EVENTUALLY SAG TO OUR CWFA THIS SATURDAY. WEAK STEERING
CURRENTS ALOFT MAY LEAD TO POSSIBLE LOCALLY HEAVY RAINFALL IF WE
GET ANY ORGANIZED CONVECTION.  WE SHALL LOWER MAX TEMPS WITH
ANTICIPATED INCREASED CLOUD COVER AND LOWER THICKNESS
VALUES (FOR THE NEXT SEVERAL DAYS). GFS INDICATE A FRONT MOVING
ACROSS REGION EARLY NEXT WEEK AS SURFACE LOW DEVELOPS JUST EAST OF
AREA.

37

&&

.AVIATION...
EXPECT VFR CONDITIONS FOR MAJORITY OF THE TERMINALS FOR THE NEXT 24
HOURS OR SO. A FEW EXCEPTIONS TO LOOK FOR THOUGH. BACKDOOR FRONT
STALLED ACROSS CNTRL/SRN LA INTO E TX. MCS CURRENTLY MOVING THRU THE
DALLAS AREA SHOULD GENERALLY FOLLOW SE ALONG THE BOUNDARY. SO STORMS
ARE POSSIBLE UP TOWARD THE LFK AREA AND INTO E TX THIS EVENING.
LOOKING FOR ANOTHER STORM COMPLEX TO DEVELOP ACROSS N CNTRL TX
OVERNIGHT. THIS SHOULD GRADUALLY WEAKEN WITH TIME...BUT COULD SEE
SOME SCT PRECIP MAKE IT INTO THE CLL AREA TOWARD MORNING. BOUNDARIES
(WEAK FRONTAL BOUNDARY & LEFTOVER CONVECTION BOUNDARIES) WILL
DETERMINE COVERAGE/PLACEMENT OF TSTMS ON THURS. LOW CONFIDENCE FCST
BUT BELIEVE LOCATIONS WEST OF I-45 SHOULD SEE THE BETTER SHOT OF
POPS THURS WITH AFTN HEATING.  47

&&

.MARINE...
VERY WEAK FLOW REGIME IN PLACE AND DONT SEE MUCH CHANGING ANYTIME
SOON. LIGHT ONSHORE WINDS SHOULD PREVAIL...BUT WITH WEAK FRONTAL &
CONVECTIVE BOUNDARIES WAVERING NORTH & SOUTH...KINDA HARD TO RULE
OUT VARIABLE WIND DIRECTIONS AT TIMES. SEAS SHOULD REMAIN BELOW 4
FEET THRU THE WEEKEND.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  86  68  87  69 /  30  30  30  30  30
HOUSTON (IAH)              70  89  69  88  70 /  20  30  20  30  30
GALVESTON (GLS)            74  86  74  84  74 /  10  20  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING
ZONES...GRIMES...HOUSTON...MADISON...TRINITY...AND WALKER.
.GM...
NONE.

&&
Hazardous weather outlook, May 25, 2:19 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT WED MAY 25 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
319 PM CDT WED MAY 25 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF
SOUTHEAST TEXAS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
A DEVELOPING LINE OF THUNDERSTORMS SOUTH OF THE DALLAS AREA WILL
BE MOVING SOUTHWARD AND INTO THE REGION LATE THIS AFTERNOON AND
THIS EVENING. AREAS NORTH AND EAST OF A LINE FROM CLEVELAND TO
CONROE TO MADISONVILLE WILL SEE THE BETTER CHANCES OF SEEING SEVERE
THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. THESE
STORMS WILL EVENTUALLY DISSIPATE AFTER SUNSET.

ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP OVER NORTH
CENTRAL TEXAS TONIGHT. THESE STORMS WILL ALSO MOVE SOUTHWARD AND
WEAKEN WITH TIME...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE
NEAR THE COLLEGE STATION AREA TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERAL WEAK BOUNDARIES...INCLUDING FRONTAL AND RESIDUAL
CONVECTIVE BOUNDARIES...WILL LINGER ACROSS THE REGION THROUGH THE
WEEKEND. THESE BOUNDARIES WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS
MAINLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LEVEL WINDS WILL
BE FAIRLY LIGHT...SO LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE DUE TO
STORM MOVEMENT.  OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
May 25, 5:05 PM CST
Where
Houston County, Weches
Measured
51 kt (59 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -95.217

Tree down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450966.